| Model Number |
1DLMC04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Seroma (2069)
| Date of Event |
05/03/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2012 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2015, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, "mesh was not incorporated".Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2012: (b)(6), md.Office visit.Seen in consultation for repair of ventral hernia.Patient states she had hysterectomy (b)(6), 2011 and that 4 weeks later she developed an abdominal mass which has progressively enlarged.Had previous umbilical hernia repair about 8 years ago.Active problems: chronic pelvic pain (b)(6) 2007, diabetes type 2 (b)(6) 2008, obesity (b)(6) 2008, diverticulosis of colon (b)(6) 2009, abdominoplasty.Umbilical hernia repair 8 years ago; abdominoplasty.Weight 244 lbs., bmi 44.63.Impression/plan: ventral hernia; repair with mesh.On (b)(6) 2012: (b)(6)md.Office notes.Pre-operative evaluation for ventral hernia repair.(b)(6) 2012 hga1c =6.5%.History: gallbladder removed 1994; cyst removed from uterus 2008; umbilical hernia repair 2003; ovarian cyst excision x 6; cesarean section x 3, tummy tuck.On (b)(6) 2012: (b)(6).Anesthesia record.Asa: 3.Implant procedure: ventral hernia repair, open, with mesh.Implant: gore® dualmesh® biomaterial.[lot: 10578833/ref: [ni]; 15 x 19 cm] implant date: (b)(6), 2012 (outpatient surgery).On (b)(6) 2012: (b)(6) md.Operative report.Preoperative diagnosis: ventral hernia.Postoperative diagnosis: large ventral incisional hernia.Anesthesia: general endotracheal.Complications: none.Brief history: the patient is a 46-year-old lady with enlarging ventral incisional hernia, hence the current procedure.Procedure: ¿after obtaining informed consent, the patient was placed in the supine position and prepped and draped in the usual manner using aseptic technique after induction of general endotracheal anesthesia.The patient's previous vertical midline infraumbilical incision was incised and extended 4 cm above the umbilicus.The subcutaneous tissues were carefully dissected and a large hernia containing omentum was noted.The subcutaneous tissues were dissected laterally and the fascial edges were freshened up.The fascia was quite attenuated over the hernia, which was located to the left of the midline.There were two smaller hernias above and below the larger one, which measured 6.5 x 6 cm in diameter.The omental fat from all three herniae were reduced into the peritoneal cavity.Adhesions between the anterior abdominal wall and the omentum were lysed until there was at least a 2 cm area free around the edge of the fascia.A 15 x 19 cm piece of dualmesh was placed over the defect and secured.The two smaller defects were first closed with figure-of-eight sutures of 0 vicryl and the dualmesh was placed over the defect after the bowel had been reduced and omentum had been placed between the bowel and the fascia.Interrupted simple sutures of 0 prolene were placed around the edge of the fascia to secure that to the dualmesh.A periphery suture was then placed using 2-0 prolene simple continuous sutures.Two longitudinal stay sutures were then placed of 2-0 prolene running sutures on either side of the defect.The operative area was irrigated with warm saline and a 15 french round blake drain was placed on the fascia, brought out through a separate stab wound in the left lower quadrant, and secured with 3-0 nylon suture.The subcutaneous tissues were reapproximated with 3-0 vicryl simple interrupted sutures and the skin closed with staples.Dressings were then placed and secured with an abdominal binder.The patient tolerated the procedure well and was transferred to the pacu in stable condition.All sponge, needle, and instrument counts were correct at the end of the procedure.¿ on (b)(6) 2012: (b)(6), md.Brief operative note.Procedure with laterality: ventral hernia repair, open, with mesh.Findings: large 6.5 x 6 cm defect, with 2 smaller defects superior and inferior to the main one, on the left of patient¿s midline infraumbilical incision with attenuated fascia.Complications: none.Specimens: hernia sac.Implants: implant name: gore dualmesh biomaterial.Lot no.10578833.No.Used: 1.Action: implanted.The records confirm a gore® dualmesh® biomaterial ([ni]/10578833) was implanted during the procedure.Relevant medical information: on (b)(6) 2012: (b)(6), md.Office visit.Seen for dry cough, chest pain, wheezing, sore throat, and fever last 3 nights.Has chills and sweating.On antibiotics from surgery.Temperature 97.9.Impression: upper respiratory infection; on keflex already.Supportive care with robitussin ac and proair.On (b)(6) 2012: (b)(6), md.Office visit.Post -op ventral hernia repair.No complaints.Staple line clean, dry and intact, healing well.Blake drain with about 10 mls of serosanguinous fluid.Drain output more than 40 mls daily.No tenderness or erythema.Half of staples removed and steris placed.On (b)(6) 2012: (b)(6), md.Office visit.Post -op ventral hernia repair.No complaints.Blake drain still putting out more than 40 mls fluid daily.Staple line clean, dry, and intact, healing well.Blake drain with serosanguinous fluid.Drain output more than 40 mls daily.No tenderness, no erythema.Remaining staples removed.Follow up when drain output decreased.On (b)(6) 2012: (b)(6) md.Urgent care visit.Complaint of chronic intermittent abdominal pain from the surgery from her ventral hernia repair in (b)(6) 2012.Patient concerned stating that there was drainage into jackson pratt that she felt like it was an infection.Patient stated she was feverish but arrives here afebrile.No redness to the site and the drain is intact, needing reassurance and states "all of surgery out of town so has no one to follow up".Jackson-pratt drain intact with small amount of serosanguinous fluid.Normal postoperative process.No acute signs of infection.Refer to surgery for follow up and drain removal.On (b)(6) 2012: (b)(6) md.Office visit - consultation.Patient states emphatically that the drain was to come out two weeks ago and that (b)(6) told her the drain would only be in place for one week and it has been in for three weeks and she wants it out.Patient states that last night she emptied the drain and it only is putting out 3 mls however, she forgot to bring the record of the drain with her.She states that it has been having 3 ml each day and when she emptied it last night, it was the same amount and that she was then seen in urgent care for removal of the drain and they declined to do so at the time.The notes from urgent care state that the drain was in place and that the patient complained of a fever; however, she was afebrile and her vital signs were stable at the time of her visit.Upon further discussion, the patient then changes her story and states that she has not emptied the drain in the past 24 hours and actually this is the same amount that has been there since yesterday morning.She states that she cannot return to work due to the pain from the drain and also that she was told by (b)(6) that she cannot do any lifting from the drain.We discussed this at length and i informed the patient that the drain would not prevent her from performing any lifting related to her work and she could tuck the drain underneath of her clothing if necessary.I then milked the drain personally and was able to express more than 50 ml of serosanguineous/serous fluid from the drain.I informed the patient at this time that it was inappropriate to remove the drain when there was 50 ml of drainage and i instructed her, with her expressing understanding, in the proper management of the drain including milking of the drain.The patient expressed understanding and was dissatisfied with this.I informed her, however, that due to the volume of her drain output, i would not be removing the drain at this time and furthermore, that it was acceptable for her to have the drain in place as this would not prevent her from performing any lifting.I informed her that, if necessary, if (b)(6) informed her that she could not do any lifting for one month after surgery, that one month would be up on (b)(6) 2012, and that she should be able to perform lifting based on dr.(b)(6) surgery, approximately one month postoperatively; however, again, the drain would not prohibit her movement or prevent her from performing any of her normal routine work duties.I instructed the patient to return to see me or any of the surgical providers for drain removal once she has been performing appropriate drain management and the output is less than 30 ml a day.On (b)(6) 2012: (b)(6) p.A.Office visit.Here because drain fell out at home.Patient states drain was ready to come out and down to 3 cc of drainage for the last 3 days? patient says she has a little left sided pain since drain fell out today about 1-2 hours ago.Assessment/plan: healing well.Blake drain status post accidental dislodging at home-will follow up in 1 week to re-eval for any changes, discussed with patient keep area covered with gauze and monitor of sign of fever but doubt should do ok.No heavy lifting as per dr.(b)(6) instruction and as discussed with dr.(b)(6) previous visit.On (b)(6) 2012: (b)(6) md.Office visit.Complains of fever for 10 days and left-sided abdominal pain at the area she had drain.Fever ranges from 100-103.Temperature [in office] 98.9.Abdomen: tenderness in left lower quadrant and mid-abdomen area.Complete blood count and urinalysis normal.Abdominal x-ray normal.Chest x-ray: left hemidiaphragm elevation?? blood cultures pending.Assessment: fever, suspect superficial abdominal infection because white blood cell count and vitals are normal.Abdominal pain: post-surgical wound pain.Plan: ciprofloxacin 500 mg twice daily for 7 days.Follow up with dr.Tette.If pain/fever gets worse, return to clinic.On (b)(6) 2012: (b)(6).Lab.Blood cultures: no growth 5 days.Final (b)(6) 2013.On (b)(6) 2013: (b)(6), md.Progress notes.Ventral hernia repair (b)(6) in late november, now with infected seroma.Needs interventional radiology drain placement.Fever 102.Started on zosyn.Will need cultures of fluid.On (b)(6) 2013: (b)(6), md/( b)(6), md.History and physical.Presents to er with 3-day history of crampy abdominal pain that has worsened each day and associated with nausea and vomiting x 3 yesterday.Patient states the same type of pain she felt back in (b)(6) 2013 when she had seroma and had this drained by interventional radiology.Denies fever/chills.Exam: obese abdomen, mild tender to palpation x 4 but most pain periumbilical.Plan: interventional radiology for seroma collection.Addendum by (b)(6) recurrent, symptomatic seroma (under abdomen wall, above fascia) status post ventral hernia with mesh onlay (b)(6), third time in the hospital, has had prior ir drains, after which she feels better.Repeat ct shows collection.Plan: interventional radiology drain today for seroma evac.Definitive management either "pleurodesis" or seroma cavity infiltration with tetracycline, etc.To obliterate space.Have discussed with primary surgeon (dr.Tette).On (b)(6) 2013: (b)(6), md.Radiology - ct abdomen/pelvis.Reason: abdomen and pelvis pain.Findings: there is a midline anterior pelvic incision line with large fluid collection adjacent to pelvic wall mesh.Impression: anterior pelvic wall incisional seroma versus abscess.On (b)(6) 2013: (b)(6), md.Procedure report.Procedure: ultrasound-guided abdominal wall seroma drainage catheter placement.History: previous ventral hernia repair.Previous seroma development and catheter placement and drainage.Recurrence.Patient apparently symptomatic.Preliminary ultrasound exam of the anterior abdominal wall shows an abdominal wall fluid collection.This is relatively small compared with the large collection seen from the patient's previous drainage.Using local anesthesia and sterile technique and ultrasound guidance, collection is accessed using a 4 french centesis needle catheter.Once serosanguineous fluid was aspirated, 0.035 wire is introduced.Tract dilated 10 french.10 french pigtail drainage catheter is introduced.A total of 50 cc of serous sanguineous fluid was aspirated.Catheter was attached to jp bulb suction.Patient tolerated the procedure well and no immediate complications are encountered.Catheter was secured the patient's skin using 2-0 nylon suture.Impression: abdominal wall seroma drainage catheter placement.On (b)(6) 2013: (b)(6) pa.Discharge summary.She developed 2 seromas under the mesh which needed perc drainage to be resolved.This is her 3rd occurrence.Pain improved instantly after percutaneous drainage.Sent home on (b)(6) 2013 with an elective repair posted with (b)(6).She will follow up with (b)(6) in the office to check her drains.Possible removal of the seroma cavity if there is no resolution of her pain.On (b)(6) 2013: (b)(6), md.History and physical.Here for recurrent abdominal pain, tenderness and fever related to ventral hernia repair.Returns with recurrent erythema, tenderness and infected seroma, with fevers to 104.Has had multiple previous admissions for similar problems.She has had aspirations of seroma and has had opening of the wound, but never removal of the mesh.Impression: infected seroma.Plan: intravenous antibiotics.Discussed with dr.Tette, who will take patient to operating room tomorrow for abdominal wall debridement and removal of mesh and possible primary hernia repair.On (b)(6) 2013: (b)(6) nurse notes.Weight 235 lbs.Explant procedure: exploration of abdominal wound, explantation of gore-tex dualmesh and debridement of abdominal wound with versajet.Explant date: (b)(6), 2013 (hospitalization (b)(6) 2013).On (b)(6) 2013: (b)(6), md.Operative report.Preoperative diagnosis: infected seroma.Postoperative diagnosis: infected seroma.Anesthesia: general endotracheal.Anesthesiologist: (b)(6), md.Assistant: (b)(6) md.Complications: none.Brief history: the patient is a 46-year-old lady, status post ventral hernia repair with gore-tex dualmesh in (b)(6) 2012, who has presented repeated drainage of seroma hence the current procedure.Description of procedure: ¿after obtaining informed consent, the patient was placed in the supine position and prepped and draped in the usual manner using aseptic technique after induction of general endotracheal anesthesia.A midline vertical incision was made and carried down through the subcutaneous tissues with hemostasis being effected with the electrocautery unit.The inflammatory rind was incised, and on the right side, nonodorous creamy pus was encountered, cultures of which were obtained.The mesh was noted to be swimming in pus with purulent collection above and below the mesh, which had not been incorporated.The inflammatory rind was excised, the mesh was explanted and sutures were removed from the incision.Using versajet hydrosurgery system originally set at 6, but then it had to be increased to 10, the wound was carefully debrided and hemostasis was effected with electrocautery.A lap tape soaked with 50% hydrogen peroxide was used to swab the wound.Hemostasis was effected with electrocautery.The wound was copiously irrigated again with antibiotic solution, and packed with two containers of 1-inch iodoform gauze and 2 kerlix moistened in normal saline.Abd pads were then placed.The patient tolerated the procedure well and was transferred to the sicu in stable condition.All sponge, needle, and instrument counts were correct at the end of the procedure.¿ relevant medical information: on (b)(6) 2013: (b)(6), md.Operative report.Preoperative diagnosis: open abdominal wound.Postoperative diagnosis: open abdominal wound.Procedures: 1) debridement of abdominal wound with versajet.2) repair of ventral hernia with strattice.3) irrigation and closure of abdominal wound.Anesthesia: general endotracheal.Assistant: (b)(6), md.Complications: none.Brief history: ¿the patient is a 46-year-old lady, status post ventral hernia repair with gore-tex dualmesh, which was explanted four days ago with the wound left open, hence the current procedure for delayed closure as planned.¿ description of procedure: ¿after obtaining informed consent, the patient was placed in the supine position and prepped and draped in the usual manner using aseptic technique, after induction of general endotracheal anesthesia.The abdominal wound was first debrided using the versajet hydrosurgery instrument, and dissected to bleeding tissue.Upon debridement to the bleeding tissue, lap tapes soaked with 50 hydrogen peroxide were placed on the bleeding surfaces.The fascia was dissected to the lateral margins of both rectus muscles.A 20 x 25 piece of strattice mesh, which had previous been soaked in betadine, was cut to the dimensions of the wound.This was cut to size and tacked down to the fascia with 0 pds simple interrupted sutures.A 15 french round blake drain was then placed posterior to the mesh and brought out through a separate stab wound inferolateral to the incision and secured with a 3-0 nylon suture.After ascertaining that the mesh was laid flat with no buckles or folds, the edges were sutured down to the fascia with interrupted simple continuous 0 pds sutures.At the right superior aspect of the incision a 4 x 2 cm piece of fat was noted, which appeared suspicious for a hernia.Further investigation revealed a hernia close to the costal margin a centimeter wide.The fat was excised and the fascial defect closed with 2 figure-of -eight sutures of 0 pds.Another piece of strattice measuring approximately 6 x 3 cm was then placed over the defect and secured to the fascia as well as to the larger piece of strattice with 0 pds simple interrupted sutures.The 15 french blake drain was irrigated serially with 50% hydrogen peroxide solution, then with betadine solution and then with antibiotic solution.The mesh was also irrigated.Two 19 french round blake drains were placed superior to the mesh and brought out through a separate stab wound inferolateral to the incision and secured with 3-0 nylon sutures.The operative area was then copiously irrigated serially with betadine solution, hydrogen peroxide solution and then antibiotic solution.Hemostasis was effected with lap tapes moistened with hydrogen peroxide solution and with the electrocautery unit.The subcutaneous tissues were irrigated with antibiotic solution, and then reapproximated with 2-0 vicryl simple interrupted sutures and the skin reapproximated with staples.Dressings were then placed and secured with tape and a large abdominal binder.The patient tolerated the procedure well and was transferred to the pacu in stable condition.All sponges, needle, and instrument counts were correct at the end of the procedure.¿ on (b)(6) 2013: (b)(6).Operative/procedure report.Implants: tissue strattice 20x25; manufacturer: lifecell.On (b)(6) 2013: (b)(6), md.Discharge summary.Date of admission: (b)(6) 2013.Final diagnosis: systemic inflammatory response syndrome associated with methicillin-sensitive staphylococcus aureus infected abdominal wall mesh, resolving systemic inflammatory response syndrome due to skin flora, history of morbid obesity with body mass index greater than 40.Status post debridement of abdominal wound with versajet on (b)(6) 2013, status post repair of ventral hernia with strattice, irrigation and closure of abdominal wound on the (b)(6) 2013.Impaired glucose tolerance and hypercholesterolemia.Brief history: status post ventral hernia repair in (b)(6) 2012 with postoperative seromas which have been drained percutaneously, but which eventually became infected and the patient called from home with high fever, malaise, headache and hypertension, presented to the er with systemic inflammatory response syndrome on current admission.Outpatient cultures grew staphylococcus aureus which was methicillin-susceptible.Admitted on the (b)(6) 2013 at which time, she underwent explantation of her gore-tex dualmesh with debridement and irrigation of her abdominal wound which was left open.The wound was debrided with versajet.Postoperatively, transferred to the surgical intensive care unit.Initially hypotensive, but this resolved with iv fluid hydration.Started on zosyn postoperatively and complained of pleuritic chest pain and so medical consultation was sought.The pleuritic chest pain was felt, by the hospitalist, to be due to atelectasis.Has done well postoperatively; and throughout her hospital course, has tolerated a regular diet.On her 5th postoperative day, she was returned to the operating room where she underwent further debridement of her abdominal wound with repair of a ventral hernia with strattice, and irrigation and closure of her abdominal wound postoperatively after this, second procedure the patient has done quite well.She has had a 7-day course of iv zosyn.Wound is closed with scant serosanguineous drainage.Staple line is intact and drains are draining a little over 100 ml of serosanguineous fluid daily.Being discharged to home.Home health nurse to check wounds and drains starting this weekend.Home meds: levaquin, augmentin, dilaudid.Encouraged to walk frequently and use incentive spirometry and keep the dressings dry and keep a large abdominal binder in place.Follow up with this examiner in 10-14 days.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated type of investigation h6: updated investigation conclusions the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.